Question about TOPROL XL?

Hello! Could someone please suggest something here.

I went to see allergologist today and they wanted to do some tests on me, but when I told him that I'm currently on TOPROL XL , he said you would need to discontinue your meds for the period of 7-10 days. I'm confused now, cause from my point my blood pressure seems to be getting a little high ,because I have some problems with my back ( I'm a wheelchair user and dobule above knee amputee). Been prescribed TOPROL, because ATENOLOL would give me fatigue. After taking TOPROL for few months I feel hard time breathing, tightness and burning sensation in heart area. Also I experience terrible fatigue symptoms.

I don't know what to do..would it be ok if I stop taking TOPROL XL (100MG) that I take daily for more than 3 months now.

Any suggestion is appreciated.

Thank you!

1 Answer

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    Hi there,

    Actually you should never stop taking a beta-blocker cold turkey. These things need to be tapered off gradually. A side effect of Toprol is fatigue and weakness. As for the other symptoms you mentioned, you should talk to your doctor about those. Bronchospasms and gastric pain are also possible side effects of Toprol. Maybe a change in the dose is necessary. But don't just stop cold turkey. Talk to the doc first and see what he says.

    As for the Allergy doc... his desire for you to stop the Toprol for 7 days needs to be run by the doc who prescribed the Toprol. They should contact each other's offices to collaborate your care and both decide what is best for you.

    Good luck with it all... keep me updated,

    Nurse Angie, RN

Still have questions? Get your answers by asking now.